The tide changes (always)

I seem to have recovered from my too fast withdrawal from Risperdal. It took reinstating a small amount of the drug and an additional two months for recovery, but I’ve managed to come through it. Most amazing is that I’ve been premenstrual the last two weeks and had virtually NO symptoms. This is awesome. It’s possible that now that I’m under 1 mg of Risperdal that my prolactin level has gone down far enough to not be messing horribly with my hormones. Or maybe I just had a good month, but that’s hard to imagine after years of premenstrual hell. Oh my God, could the tables be turning???

And—after initially fearing that the good results of coming off the Risperdal—(the diminished irritability, the enhanced sexual functioning and the clear presence of romantic feelings and the presence of delicate feelings of love and empathy that I had seemed to be dead to for years)—-had gone away once reinstating a small amount of the drug, it seems that in actuality it was simply severe withdrawal symptoms that were making me suffer much of those problems again. Now that the severe withdrawal symptoms have finally abated, it seems I’ve actually crossed a threshold in the level of Risperdal that really screws with my feelings. Life is better than it’s been in about 8 months excepting the loss of my brother which the thought of can still reduce me to a gelatinous ball of tears.

So, since I’ve been through something similar to this with the Risperdal in the past, I won’t go back to tapering it for a while and as I said a couple of days ago I will resume and complete the withdrawal of the Lamictal. I have some sense of what that might be like. Philip at Furious Seasons recently came off Lamictal and I came off 200 mg of the 400 mg I was on in about April or May. The worst issue for me and Philip was fatigue. Other people talked about various symptoms on Philip’s blog in the comment sections—but a lot of people I find say that Lamictal was the easiest drug to come off of when cocktails were involved.

My fatigue, of course, has not gone away, but I’m really thinking that is somewhat coincidental. I think I triggered something bigger than your average fatigue side effect and that it would have happened coming off any of the drugs I’m coming off of. As my neuro-psychologist says, my central nervous system and brain are being challenged to the max. He is not at all surprised I’m suffering from severe and chronic fatigue. So forward and onward I will plunge.

I’ve also resumed neurofeedback which may have, in fact, helped a lot. My EEG had been stable for several months appearing “normal.” The last three months it took a nose dive and I’ve resumed weekly treatment. I had been on a “maintenance” schedule of only one session every 4 – 6 weeks. Neurofeedback has always worked wonders for my depression, but never for the PMS so we’re still talking major improvement almost certainly because of diminished drug use.

It’s nice to feel optimistic again. It got pretty dark there for a while, but it was my fault. I went against what has been my habit, to be very conservative in my tapering, and sped things up way too fast. Lesson learned? I hope so. I seem to repeatedly get impatient. I still have a long way to go with the benzos. When I start thinking about it taking a year or two more it gets overwhelming, so I have to try to stay in the present. Yes, be here now, which isn’t such a bad place to be.

8 thoughts on “The tide changes (always)

  1. Monte,
    I’m touched. Neurofeedback is good stuff, huh? And so is all the little stuff.

    I’m sure you pray but have you ever tried meditation? The stilling of the mind? That is where I plan to venture next in my healing. I’ve done it off and on for years but want to do it with discipline. Some sort of mindfulness practice.

    It need not be associated with any religion, but I imagine you know that.

    Like

  2. Hi – two things – first, I continue to benefit from your post of some weeks ago that had an idea like “have I really done everything I know to do?” I was in a down-cycle of anxiety and depression, and everything I knew to do seemed too small to be worth the effort. Yet those were exactly what I needed to be doing, and your words helped me get on with it.

    Second, one of those things was getting back into neurofeedback (which I saw in your post above, which reminded me to leave this comment). I hadn’t been there for 6-8 weeks, hoping, I suppose, that I really didn’t need to spend the time and money (it’s in another town and takes some time). But I did, and it’s helping, and I set appointments for every three weeks from now till June.

    Many thanks – you have helped me.
    Monte

    Like

  3. Liz, that is really good to hear. I just spent some time on Furious Seasons. Even though I link to the stuff he wrote on Lamictal withdrawal I had not read all the comments on some of the posts he did.

    My goodness did it scare me—a lot more people thank I thought had bad problems with it.

    Chanced are I won’t start until January after the holidays.

    Good to see you!

    Like

  4. Glad to read you are feeling better. I can’t remember if I told you that I went off lamictal a year ago. No problems for me. I could never really tell that I was on the stuff (200 mgs last Nov/’06), nor was I at all symptomatic coming off. I hope this is the case for you too.

    Like

  5. I feel confident about doing the training and know there’s lots support if I have questions. Problem is that I don’t do it like I should and I’m kicking myself about it.

    I like that the eval shows exactly what’s wrong with the brain, too much/little of this or that.

    I want to use it on my ADD 10yo, but he’s not been real cooperative.

    Like

  6. Wel,, I didn’t realize you do neurofeedback. I did 60 sessions earlier this year and go the training/equipment to do it for myself. Small world. Glad it works well for you.

    Like

Comments are closed.

Blog at WordPress.com.

Up ↑

%d bloggers like this: